Alert archive / California / Wind Advisories in 2019
Wind Advisory 19, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Dec 21, 2019, 4:07 AM PST for Monterey County, San Benito County, California. It took effect at Dec 21, 2019, 10:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2019, 4:07 AM PST (12:07 UTC)
- In effect from
- Dec 21, 2019, 10:00 PM PST
- Expired
- Dec 22, 2019, 7:00 AM PST
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Monterey County, CA, San Benito County, CA
The radar
The San Francisco radar (KMUX), 103 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 0.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307 WWUS76 KMTR 211207 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 407 AM PST Sat Dec 21 2019 CAZ511-517-518-220000- /O.NEW.KMTR.WI.Y.0019.191222T0300Z-191222T1500Z/ East Bay Hills and the Diablo Range- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Including the city of Blackhawk 407 AM PST Sat Dec 21 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...East Bay Hills and the Diablo Range, Santa Lucia Mountains and Los Padres National Forest and Mountains Of San Benito County and Interior Monterey County Including Pinnacles National Park. * WHEN...From 7 PM this evening to 7 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
2 follow-up statements
079 WWUS76 KMTR 212354 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 354 PM PST Sat Dec 21 2019 CAZ516-528-530-221500- /O.EXB.KMTR.WI.Y.0019.191222T0600Z-191222T1500Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Northern Salinas Valley/Hollister Valley and Carmel Valley- Southern Monterey Bay and Big Sur Coast- Including the cities of Greenfield, King City, Salinas, Seaside, Monterey, and Marina 354 PM PST Sat Dec 21 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...The Salinas Valley. The Monterey County Coast from Pebble Beach south through Big Sur. * WHEN...From 10 PM this evening to 7 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ511-517-518-221500- /O.EXT.KMTR.WI.Y.0019.191222T0600Z-191222T1500Z/ East Bay Hills and the Diablo Range- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Including the city of Blackhawk 354 PM PST Sat Dec 21 2019 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...East Bay Hills and the Diablo Range, Santa Lucia Mountains and Los Padres National Forest and Mountains Of San Benito County and Interior Monterey County Including Pinnacles National Park. * WHEN...From 10 PM this evening to 7 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
377 WWUS76 KMTR 221504 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 704 AM PST Sun Dec 22 2019 CAZ511-516>518-528-530-221615- /O.EXP.KMTR.WI.Y.0019.000000T0000Z-191222T1500Z/ East Bay Hills and the Diablo Range- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Southern Monterey Bay and Big Sur Coast- Including the cities of Blackhawk, Greenfield, King City, Salinas, Seaside, Monterey, and Marina 704 AM PST Sun Dec 22 2019 ...WIND ADVISORY HAS EXPIRED... Locally gusty winds persists in the regions highest peaks, but winds have been trending downwards, and are expected to continue to weaken so the Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 3:52 AM PST, 15 minutes earlier.
Area forecast discussion, Dec 21, 3:52 AM PST, 15 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
352 AM PST Sat Dec 21 2019
.SYNOPSIS...Mild conditions will continue today. Widespread
rainfall is expected late tonight into Sunday morning as a cold
front moves across the region. Showers may continue into Sunday
afternoon. Generally dry conditions, along with seasonably cool
temperatures, are expected from Sunday night through Tuesday,
although rain chances will continue at times. Rain chances will
then increase late from late Christmas Eve through Christmas Day.
&&
.DISCUSSION...As of 2:54 AM PST Saturday...Areas of fog have
formed around the district, particularly in the East and North Bay
Valleys where some visibilities have lowered to around 1/4 mile.
Drier air from the south is forecast to advect into these areas
later this morning, which should dissipate the dense fog.
Meanwhile, the incoming weather system is still out over the
pacific, but continues to approach the coast. Light rain is
expected to begin in the North Bay later this afternoon, then
slowly move inland across the rest of the district overnight and
Sunday morning. Rain rates are expected to be mostly light to
moderate, but brief heavy rain is possible along the frontal
boundary early on Sunday. Showers may linger into Sunday afternoon
but most model data suggest an abrupt end to precipitation once
the frontal boundary is through by late Sunday morning. Rainfall
totals with this system are forecast to range from 0.50-1.50" in
coastal areas, except locally up to 2.50" in the mountains of
Sonoma County. Inland areas are forecast to pick up between
0.25-0.75". Rainfall amounts and intensity are not currently
expected to be sufficient for flash flood concerns across the
Kincade burn scar, but will need to monitor this closely for any
signs of heavier or more prolonged rain.
Southerly winds ahead of the system are forecast to begin
increasing today, primarily in the hills of Monterey and San
Benito Counties and locally near the ocean. Most areas are not
expected to see all that much wind until just prior to frontal
passage late Saturday night and early Sunday. Wind gusts up to 40
mph are possible for a few hours before frontal passage in areas
near the coast and in the hills from the Santa Cruz Mountains and
southern Diablo Range southward. Both wind speeds and duration
look marginal for Wind Advisory criteria. Winds will shift to the
west and decrease by late Sunday morning after frontal passage,
but remain gusty through much of Sunday.
Monday is expected to be mainly dry, except for southern Monterey
and San Benito counties which could see residual moisture from
the system as it rotates over Southern California.
Much cooler temperatures are forecast for the area beginning on
Sunday. Seasonably cool conditions are then forecast to persist
throughout the rest of Christmas week, with highs expected to be
mostly in the lower to mid 50s and overnight lows ranging from the
mid 30s to mid 40s. The coolest night will likely be Monday night
when more widespread clearing may occur. Patchy frost is possible
in the valleys late Monday night and early Tuesday.
Christmas Eve is looking dry, at least for most of the day. A
frontal boundary is forecast to move in from the northwest late on
Tuesday and may bring a round of precipitation on Tuesday night. A
second system will be close to follow and perhaps generate more
significant rainfall on Christmas Day and Christmas Night. The
models have been inconsistent with their precipitation forecasts
around the Christmas holiday. Thus, while wet weather appears
likely at times from Tuesday night through Christmas Day,
forecast confidence concerning precipitation timing and intensity
remains low.
&&
.AVIATION...as of 03:52 AM PST Saturday...For 12z tafs. Patchy
fog and low clouds still over parts of the North and East Bay.
High clouds obstructing the view of the surface on satellite
making it difficult to discern the extent of low clouds and
reduced vis. Right now expecting fog to continue until around 15z-
18z, although some guidance has lower vis/cigs in the North Bay
lingering into the afternoon. Both KOAK and KSFO were BKN006 at
some point overnight. Lower vis and cigs possible around the Bay
Area this morning before conditions dry out and southerly winds
begin to pick up. Low confidence forecast this morning in terms of
when fog/low cigs will clear/lift.
Southerly winds will increase throughout the day as a cold front
approaches and moves through tonight. Southerly winds aloft will
also increase creating LLWS concerns tonight. Latest guidance
shows rain arriving in the North Bay this evening and moving
southward overnight. Models show winds quickly shifting back out
of the SW/NW behind the front early tomorrow morning.
Vicinity of KSFO...VFR with high clouds prevailing. Patchy IFR
cigs possible over the next few hours. Southeast winds will
increase throughout the morning and are expected to reach 10-15 kt
after around 19z-21z. Winds will continue to increase overnight
both at the surface and aloft. When winds are not gusting at the
surface expect LLWS overnight. Lowering cigs overnight to MVFR
along with light rain.
SFO Bridge Approach...Same as KSFO.
Monterey Bay Terminals...VFR conditions expected to prevail with
high clouds. Breezy SE winds down the Salinas Valley 10-15 kt with
lighter winds at KMRY. SE winds to increase overnight, particularly
for KSNS. Some guidance is showing gusts over 30-35 kt late
tonight. Additionally, winds aloft expected to increase late
tonight creating some LLWS.
&&
.MARINE...as of 02:07 AM PST Saturday...Southerly winds will
increase across the waters today ahead of a cold front set to move
through later this afternoon through Sunday morning. This frontal
system will bring periods of rain in addition to near gale-force
gusts. Winds will turn northwest behind the front on Sunday
before winds diminish in the afternoon. The combination of
moderate northwest swell and gusty winds will generate hazardous
seas conditions across the waters into Sunday morning. Long
period northwest swell will gradually decrease in height and
period throughout the weekend. Another long period northwest
swell will arrive mid-week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pigeon Pt to Pt Pinos 0-10 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...Mry Bay from 9 AM
&&
PUBLIC FORECAST: Sims
AVIATION: AS
MARINE: AS
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 2:46 PM PST | Gale Warning | MTR | 15 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.